Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 211, NWS Atlanta, GA

December 13, 2019Baldwin County, Washington County, Wilkinson County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 13, 2019, 8:29 PM EST for Baldwin County, Washington County, Wilkinson County, Georgia. It took effect at Dec 14, 2019, 1:08 AM EST. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Dec 13, 2019, 8:29 PM EST (01:29 UTC)
In effect from
Dec 14, 2019, 1:08 AM EST
Expired
Dec 14, 2019, 8:22 PM EST
In force
19 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Baldwin County, GA, Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 47 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River at Milledgeville (MLGG1). The gauge peaked at 22.68 ft at Dec 14, 2019, 6:00 AM EST.

actionminormoderate10203012/1412/1512/16
Action stage
20 ft
Minor stage
22 ft
Moderate stage
32 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02223000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

076 
WGUS42 KFFC 140129
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
829 PM EST Fri Dec 13 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC009-303-319-141528-
/O.NEW.KFFC.FL.W.0211.191214T1048Z-191214T1948Z/
/MLGG1.1.ER.191214T1048Z.191214T1200Z.191214T1348Z.NO/
829 PM EST Fri Dec 13 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Oconee River near Milledgeville.
* From late tonight until Saturday afternoon.
* At 7PM Friday the stage was 19.2 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 22 feet.
* Forecast to rise above flood stage by early tomorrow and continue 
  to rise to near 22.3 feet by tomorrow morning.The river will fall 
  below flood stage by late tomorrow morning or early tomorrow afternoon.
* At 22 feet...Flood stage is reached. Minor flooding occurs 
  upstream and downstream from the gage located around one half mile 
  upstream from the Georgia Highway 22 and 24 bridge. Low lying 
  portions of woodlands and pasture in the natural flood plain will 
  begin to flood. This will include portions of the sidewalks in the 
  Oconee River Greenway Park just downstream from the bridge. 
  Sinclair Dam will have one to two gates open to reach this height.
  

&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$
4 follow-up statements
570 
WGUS82 KFFC 140613
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
113 AM EST Sat Dec 14 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties 

 
GAC009-303-319-141948-
/O.EXT.KFFC.FL.W.0211.191214T0608Z-191214T1948Z/
/MLGG1.1.ER.191214T0543Z.191214T1200Z.191214T1348Z.NO/
113 AM EST Sat Dec 14 2019

The Flood Warning continues for
  The Oconee River near Milledgeville.
* Until this afternoon.
* At 1 AM Saturday the stage was 22 feet...and slowly rising.
* Minor flooding is occurring.
* Flood stage is 22 feet.
* The river will continue rising to near 22.3 feet this morning. The 
  river will fall below flood stage by late this morning or early
  this afternoon.
* At 22 feet...Flood stage is reached. Minor flooding occurs 
  upstream and downstream from the gage located around one half mile 
  upstream from the Georgia Highway 22 and 24 bridge. Low lying 
  portions of woodlands and pasture in the natural flood plain will 
  begin to flood. This will include portions of the sidewalks in the 
  Oconee River Greenway Park just downstream from the bridge. 
  Sinclair Dam will have one to two gates open to reach this height.

&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$
692 
WGUS82 KFFC 141443
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
943 AM EST Sat Dec 14 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties 

 
GAC009-303-319-150443-
/O.EXT.KFFC.FL.W.0211.000000T0000Z-191216T1200Z/
/MLGG1.1.ER.191214T0543Z.191214T1800Z.191216T0600Z.NO/
943 AM EST Sat Dec 14 2019

...Flood Warning extended until Monday morning...

* Flood Warning continues for 
  The Oconee River near Milledgeville.
* Until Monday morning.
* At 9 AM Saturday the stage was 22.6 feet...and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22 feet.
* The river level will remain steady or slowly rise to near 22.7 
  feet by this afternoon. The river is expected to fall below flood 
  stage early Monday morning, but this could occur sooner.
* At 22 feet...Flood stage is reached. Minor flooding occurs 
  upstream and downstream from the gage located around one half mile 
  upstream from the Georgia Highway 22 and 24 bridge. Low lying 
  portions of woodlands and pasture in the natural flood plain will 
  begin to flood. This will include portions of the sidewalks in the 
  Oconee River Greenway Park just downstream from the bridge. 
  Sinclair Dam will have one to two gates open to reach this height.

&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$
554 
WGUS82 KFFC 142302
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
602 PM EST Sat Dec 14 2019

...The Flood Warning continues for the following rivers in Georgia...
  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 

  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties 


GAC021-153-169-207-289-151301-
/O.CON.KFFC.FL.W.0213.000000T0000Z-191216T1200Z/
/MACG1.1.ER.191214T2337Z.191215T1200Z.191216T0600Z.NO/
602 PM EST Sat Dec 14 2019

The Flood Warning continues for
  The Ocmulgee River near Macon.
* From this evening until Monday morning.
* At 530 PM Saturday the stage was 17.4 feet...and near steady.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by this evening and continue to 
  rise to near 18.5 feet by tomorrow morning.The river will fall 
  below flood stage by early Monday morning.
* At 19 feet...Minor flooding continues. The Macon Greenway 
  Ocmulgee Heritage Trail will begin to flood in areas just north of 
  the Martin Luther King Boulevard bridge. The public should not use 
  this portion of the trail. In addition...the lowest sections of the
  Charles Jones Gateway Park will flood. Portions of agricultural 
  lands well downstream will be under two feet of water.
 

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC009-303-319-151301-
/O.CON.KFFC.FL.W.0211.000000T0000Z-191216T1200Z/
/MLGG1.1.ER.191214T0543Z.191215T0000Z.191216T0600Z.NO/
602 PM EST Sat Dec 14 2019

The Flood Warning continues for
  The Oconee River near Milledgeville.
* Until Monday morning.
* At 545 PM Saturday the stage was 22.1 feet...and falling slowly.
* Minor flooding is occurring and forecast.
* Flood stage is 22 feet.
* At 22 feet...Flood stage is reached. Minor flooding occurs 
  upstream and downstream from the gage located around one half mile 
  upstream from the Georgia Highway 22 and 24 bridge. Low lying 
  portions of woodlands and pasture in the natural flood plain will 
  begin to flood. This will include portions of the sidewalks in the 
  Oconee River Greenway Park just downstream from the bridge. 
  Sinclair Dam will have one to two gates open to reach this height.

&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$
207 
WGUS82 KFFC 150122
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
822 PM EST Sat Dec 14 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties

 
GAC009-303-319-150152-
/O.CAN.KFFC.FL.W.0211.000000T0000Z-191216T1200Z/
/MLGG1.1.ER.191214T0543Z.191214T1145Z.191214T2347Z.NO/
822 PM EST Sat Dec 14 2019

The Flood Warning is cancelled for
  The Oconee River near Milledgeville.
* This takes effect immediately.
* At 08PM Saturday the stage was 20.2 feet...and 
  falling.
* Flood stage is 22 feet.
* The creek/river will continue to fall.
* At 20 feet...Bankfull conditions will occur upstream and 
  downstream from the stream gage located on the right bank of the 
  river around one half mile upstream from the Georgia Highway 22 and
  24 bridge. The water level will reach the top of the boat ramp just
  downstream from the bridge. Cattle located on the flood plain and 
  logging equipment near the river banks should be moved to higher 
  ground.

&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 13, 7:50 PM EST, 39 minutes earlier.

Area forecast discussion, Dec 13, 7:50 PM EST, 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
750 PM EST Fri Dec 13 2019

.UPDATE...

made a few minor adjustments to the weather grids, lightning pushing
a little farther north than previously depicted in the grids. The
remainder of the forecast elements remain well on track this evening
and minimal changes made otherwise.

20

&&

.PREV DISCUSSION... /Issued 640 PM EST Fri Dec 13 2019/

..00Z Aviation Forecast Discussion...

SHORT TERM /Tonight through Saturday Night/...
Broad upper trough over the southeast will continue into late
Saturday...with flow becoming more zonal by the end of the period. A
series of short waves will rotate through the trough during this
time. The first wave...which brought rain to our area
overnight...was moving into the Carolinas. Rain will continue to
redevelop this afternoon and into the overnight as the next wave
approaches. Expect the wedge to hold until the surface front enters
western GA toward sunrise Saturday...with pops diminishing from the
west late tonight. Low pops will continue in the far north through
Saturday afternoon as the last wave moves through the TN Valley.

With easterly winds and rain...temperatures may be close to
afternoon max values with little cooling expected through the
evening. So overnight lows should be non diurnal over much of the
area. At this time no flood watch is planned.

41

LONG TERM /Sunday through Friday/...
Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
The start of the long-term forecast period will bring a dry respite
on Sunday with surface high pressure over the Southeast and zonal
flow aloft ahead of the next trough pushing into the southern
Rockies. Temperatures Sunday will range from the 50s north to the
mid 60s in central Georgia.

On Monday, the next system will take shape as the upper trough
swings into the Plains and a surface low develops in the ArkLaTex
region. Showers will increase across north Georgia as early as
Monday afternoon, and temperatures Monday will warm 10-15 degrees
above normal in advance of the cold front. The surface low will lift
northeastward into the Ohio Valley Monday evening into Monday
night, dragging the cold front eastward into the forecast area by
Tuesday morning. PoPs will thus be on the increase during this
time across north Georgia and transition southeastward through the
day Tuesday as the cold front pushes across the area.

Currently, the higher risk for strong/severe thunderstorms looks to
be to our west where better alignment of instability and shear will
be present. While shear will remain favorable, surface instability
will be quickly waning as the front enters the forecast area Monday
night. The risk for any strong thunderstorms will continue to be
monitored as we approach this time frame. At this time, included
slight chance thunder across the western half of the area Monday
night into Tuesday morning. Healthy rainfall totals continue to be
expected from Monday into Tuesday, specifically in far north Georgia
where widespread 1-1.5" and isolated amounts up to 2" are currently
forecast.

The front will clear the area Tuesday night into Wednesday morning
bringing dry weather and much cooler temperatures. After highs
5-10 degrees below normal on Wednesday, widespread freezing
temperatures appear likely by Thursday morning.

RW

AVIATION...
00Z Update...

IFR or lower conditions are expected to predominate across the
forecast area through the overnight period. Will see conditions
transitioning to IFR to MVFR between 10Z and 14Z most areas and VFR
by 18-22Z most areas. Widespread drizzle and fog through the
overnight period as well with scattered to numerous showers.
Isolated thunderstorms are possible across central Georgia, however
these should remain south of the Atlanta metro area TAF sites and
KAHN. Northeast to east winds 4-10kt become north to northwest after
06Z and increase to 9-14kt w/ gusts 17-20kt by 18Z.

//ATL Confidence...00Z Update...

Confidence is medium to high on all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          41  55  39  61 /  80  20   5   0
Atlanta         42  54  39  60 /  80  20   5   0
Blairsville     41  48  34  54 /  80  40  20   5
Cartersville    43  54  38  60 /  80  20  10   5
Columbus        44  58  41  66 /  80  10   5   0
Gainesville     42  52  38  58 /  80  20  10   5
Macon           44  59  38  64 /  80  20   5   0
Rome            43  54  38  59 /  80  30  10   5
Peachtree City  44  56  38  62 /  80  20   5   0
Vidalia         44  60  41  66 /  80  30   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....BDL
AVIATION...20
Hazardous weather outlook, Dec 13, 3:44 AM EST, 16 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
344 AM EST Fri Dec 13 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
344 AM EST Fri Dec 13 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A few thunderstorms with lightning and brief heavy rainfall are
possible in portions of central Georgia through this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

An approaching cold front will bring the chance for thunderstorms
by late Monday into Tuesday, especially across the western half
of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Dec 13, 8:22 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
822 PM EST FRI DEC 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      5 E PLANT HARLEE BRANCH 33.19N  83.21W
12/13/2019                   HANCOCK            GA   EMERGENCY MNGR

            EM REPORTED ISLAND CREEK DR. WASHED OUT NEAR THE
            INTERSECTION WITH FOX GLOVE DR.

&&

EVENT NUMBER FFC1900792

LUSK

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 10:46 PM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding5 hr
Dec 14, 10:03 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs24 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.